MAUDE Adverse Event Report: INARI MEDICAL, INC. FLOWTRIEVER RETRIEVAL ASPIRATION SYSTEM; EMBOLECTOMY CATHETER

INARI MEDICAL, INC. FLOWTRIEVER RETRIEVAL ASPIRATION SYSTEM; EMBOLECTOMY CATHETER
Model Number 21-101
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Airway Obstruction (1699); Hemoptysis (1887); Perforation of Vessels (2135)
Date of Event 05/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The inari device was discarded by the user facility and is therefore not available for analysis.The device history records for this manufacturing lot were reviewed and there were no anomalies, discrepancies, or non-conformances.There was no report of a device malfunction.The medical monitor review by inari concluded that the patient's hemoptysis was caused by vessel perforation with guidewire perforation (use error) as the likely source.Hemoptysis and vessel perforation are listed in the device labeling as potential complications associated with thrombectomy/embolectomy procedures.Manufacturer reference #: (b)(4).
 
Event or Problem Description
On (b)(6) 2019, a patient with a history of deep vein thrombosis and cancer presented to the emergency department with dyspnea; ct angiography confirmed bilateral pulmonary embolus.The patient was transferred to the catheterization laboratory where the interventional cardiologist gained access through the groin using the inari aspiration guide catheter (agc) via ultrasound and crossed the heart.After accessing the right pulmonary artery (pa), the access guidewire was exchanged for a 0.035" terumo 260 cm glidewire advantage.A proximal thrombus was cleared from right side with via aspiration using the inari 60 cc syringe (supplied with the agc).The inari agc was then reinserted and placed into the left pa.The terumo glidewire was placed mid lobe, just beyond the clot burden.After an unsuccessful aspiration through the agc, the patient had an episode of severe hemoptysis.The patient was subsequently intubated, but no extravasation was noted.Heparin was discontinued and protamine was administered.The gastrointestinal workup ruled out stomach bleeding; bronchoscopy on the left side noted blood in the airway.The treating physician concluded that a micro vessel on left side had perforated.After the incident the patient was transferred to the intensive care unit.The following day the patient was doing well, was extubated and breathing room air.No device malfunction was reported.

Brand Name
FLOWTRIEVER RETRIEVAL ASPIRATION SYSTEM
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
INARI MEDICAL, INC.
9272 jeronimo road
suite 124
irvine CA 92618
MDR Report Key8685303
Report Number3011525976-2019-00002
Device Sequence Number16642581
Product Code DXE
UDI-Device Identifier00850291007079
UDI-Public00850291007079
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K182233
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model Number21-101
Device Lot Number18100008
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2019
Initial Report FDA Received Date06/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR